Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 37, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 2, 2012, 8:41 PM EST for Bell County, Harlan County, Kentucky. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 8:41 PM EST (01:41 UTC)
- Expired
- Mar 2, 2012, 9:00 PM EST
- In force
- 19 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bell County, KY, Harlan County, KY
The radar
The Knoxville radar (KMRX), 65 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 4:19 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881
WUUS53 KJKL 030141
SVRJKL
KYC013-095-030200-
/O.NEW.KJKL.SV.W.0037.120303T0141Z-120303T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
841 PM EST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BELL COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 900 PM EST
* AT 838 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALVA...OR 11 MILES SOUTHWEST OF HARLAN...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
LIGGETT...BARDO...STANFILL...MARTINS FORK...PEEPACE STORE...
PANSY...MARY ALICE...YANCEY...GRAYS KNOB...SMITH...MARTINS FORK
LAKE...THREE POINT...LENARVE...MERNA...FLAGLER...BOBS CREEK...MARY
HELEN...CRUMMIES...POPEVILLE AND CRANKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING
FOR EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM EST FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY.
LAT...LON 3667 8350 3678 8352 3683 8310 3683 8309
3681 8310 3678 8313 3675 8312 3674 8314
3674 8319 3670 8333 3666 8342 3666 8349
TIME...MOT...LOC 0141Z 254DEG 53KT 3672 8336
WIND...HAIL 60MPH 1.00IN
$$
RICHEY1 follow-up statement
064
WWUS53 KJKL 030152
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
852 PM EST FRI MAR 2 2012
KYC013-095-030202-
/O.EXP.KJKL.SV.W.0037.000000T0000Z-120303T0200Z/
BELL KY-HARLAN KY-
852 PM EST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARLAN AND EAST
CENTRAL BELL COUNTIES WILL EXPIRE AT 900 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3667 8350 3678 8352 3683 8310 3683 8309
3681 8310 3678 8313 3675 8312 3674 8314
3674 8319 3670 8333 3666 8342 3666 8349
TIME...MOT...LOC 0152Z 254DEG 53KT 3656 8310
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 6:18 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 2, 6:18 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 618 PM EST FRI MAR 2 2012 .UPDATE... ISSUED AT 618 PM EST FRI MAR 2 2012 PLENTY OF SEVERE REPORTS ROLLING IN OVER THE PAST HOUR. HAVE SPED PRECIPITATION A BIT AND IT LOOKS LIKE THE SEVERE THREAT SHOULD COME TO AN END BY MIDNIGHT. UNTIL THEN...EXPECT THE SEVERE WEATHER TO CONTINUE AS PLENTY OF INSTABILITY CONTINUES TO FEED THESE STORMS. EXTENDED THE LAKE WIND ADVISORY UNTIL 9 PM WITH STRONG WINDS IMMEDIATELY BEHIND THE FRONT AS WELL. FLASH FLOOD THREAT STILL LOOKS REASONABLE WITH VERY INTENSE AREAS OF RAIN. UPDATED TEMPERATURE AND DEWPOINT TRENDS AS WELL. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 300 PM EST FRI MAR 2 2012 MAIN CONCERN IS STILL AROUND THE UNFOLDING SEVERE WEATHER AS IT MOVES INTO EASTERN KENTUCKY THIS EVENING. PLENTY OF INSTABILITY AND SHEAR IS IN PLACE FOR SEVERE THUNDERSTORMS...INCLUDING TORNADOES...LARGE HAIL...AND STRAIGHT LINE WINDS. BASED ON LATEST HI RES MODEL GUIDANCE...IT LOOKS LIKE THE STORMS SHOULD ARRIVE IN THE BLUEGRASS BETWEEN 5 AND 7 PM...WITH THE LINE OF STORMS PROGRESSING ACROSS THE AREA BETWEEN 6 AND 10 PM. THIS IS A DANGEROUS SITUATION WILL ALL THE INGREDIENTS PRESENT FOR A DAMAGING SEVERE WEATHER EVENT. FLOODING IS ALSO A BIT OF A CONCERN WITH ALL THE RAINFALL OVER THE PAST FEW DAYS. HOWEVER...FORTUNATELY...THE ACTIVITY THIS EVENING SHOULD BE FAST MOVING AND HOPEFULLY LIMITING THE THREAT. REGARDLESS...PLAN TO KEEP THE FLASH FLOOD WATCH UP FOR THE TIME BEING. WILL ALSO KEEP THE LAKE WIND ADVISORY GOING UNTIL 7 PM WITH GOOD SYNOPTIC LEVEL WINDS OUT AHEAD OF THE APPROACHING COLD FRONT. AS THE FRONT BLOWS ACROSS THE AREA TONIGHT...PRETTY SUBSTANTIAL COLD AIR ADVECTION KICKS IN...WITH TEMPERATURES QUICKLY FALLING INTO THE 30S IN THE WAKE OF THE FRONT. IN ADDITION...SKIES WILL START TO CLEAR ACROSS THE AREA LATE. THIS WILL SET THE STAGE FOR A MUCH COLDER START TO SATURDAY. MUCH QUIETER AND COOLER WEATHER IS ANTICIPATED FROM SATURDAY INTO SATURDAY NIGHT WITH MID LEVEL RIDGING SETTING UP ACROSS THE AREA. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 300 PM EST FRI MAR 2 2012 MODELS IN GOOD AGREEMENT WITH SUNDAY AND SUNDAY NIGHT AS A COUPLE OF SHORTWAVES PROGRESS ACROSS THE AREA. THE FIRST ONE WILL ARRIVE MIDDAY SUNDAY...BUT WILL HAVE LIMITED MOISTURE TO WORK WITH. HOWEVER...WITH UPSLOPE WESTERLY WINDS...WE SHOULD BE ABLE TO SQUEEZE OUT SOME ISOLATED SHOWERS OR SPRINKLES. THE SECOND AND STRONGER SHORTWAVE IS PEGGED TO REACH EASTERN KENTUCKY SUNDAY NIGHT. WITH TEMPERATURES SETTLING BACK TO AROUND 30 OVERNIGHT...THE MAIN PRECIPITATION TYPE WILL END UP BEING SNOW. WITH UPSLOPE FLOW...COMBINED WITH WEAK FORCING ALOFT...WILL YIELD SOME LIGHT SNOW ACROSS EASTERN KENTUCKY. GIVEN THE FAVORABLE TIME OF DAY...WE SHOULD SEE SOME LIGHT SNOW ACCUMULATIONS AS WELL. PERHAPS UP TO 2 INCHES IN THE HIGH TERRAIN...TO LESS THAN AN INCH IN THE VALLEYS. KAS MONDAY BEGINS WITH A SHORT WAVE DROPPING OUT OF THE GREAT LAKES. THIS SHORT WAVE HAS LITTLE MOISTURE TO WORK WITH BUT THE COLD AIR TO BEGIN THE DAY WILL PUSH AVAILABLE MOISTURE BROUGHT FROM THE GREAT LAKES UPSLOPE WITH LIGHT SNOW EXPECTED EARLY THEN MIXING WITH AND CHANGING TO LIGHT RAIN. TEMPS WILL ONLY WARM INTO THE LOWER 40S. THEN MONDAY NIGHT WILL SEE HIGH PRESSURE BUILDING INTO THE ERN CONUS WITH RETURN FLOW AROUND THE BACK SIDE OF THE HIGH PRESSURE WILL BE TOO LIGHT TO ADVECT MUCH WARM AIR AND TEMPS SHOULD DROP INTO THE UPPER 20S. AS DAYTIME WINDS INCREASE ON TUE THE SRLY FLOW WILL BOOST TEMPS INTO THE UPPER 50S. MODELS AGREE THAT THE SFC HIGH WILL EASE TO THE MID ATLANTIC COAST WITH THE NEXT FRONTAL BNDRY APPROACHING THE MISS RIVER VALLEY. WINDS WILL INCREASE ON WED AS TEMPS SOAR INTO THE LOWER 60S. THE MODELS DIFFER SLIGHTLY ON THE TIMING OF THE NEXT FRONTAL BNDRY WITH THE ECMWF BEING SLIGHTLY SLOWER. THE FRONTAL BNDRY IS ORIENTATED IN A MORE NE/SW FASHION AND DOES NOT BEGIN TO IMPACT ERN KY UNTIL THU. THE MOISTURE RETURN FROM THE GULF WILL CYCLE INTO THE SRN PLAINS AND THEN WRAP AROUND INTO THE OHIO VALLEY...MOSTLY NORTH OF THE OHIO RIVER. EXPECT THE PCPN TO BEGIN IN EARNEST THU AFTERNOON WHICH WILL HOLD HIGH TEMPS TO ONLY THE LOWER 60S. THE ECMWF STALLS THIS FRONTAL BNDRY ACROSS THE COMMONWEALTH WITH LIGHT RAIN CONTINUING INTO THE LAST OF THE WORK WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 618 PM EST FRI MAR 2 2012 SEVERE THUNDERSTORMS ARE ROLLING INTO EASTERN KENTUCKY THIS EVENING AND FLYING IN AND OUT OF AIRPORTS IS NOT RECOMMENDED OVER THE NEXT 2 TO 5 HOURS AS THESE STORMS PUSH EAST. IT STILL LOOKS LIKE SOME VERY GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS SO WILL CONTINUE TO HIGHLIGHT A TEMPO GROUP WITH 60 KNOT GUSTS. CONDITIONS SHOULD IMPROVE AFTER MIDNIGHT WITH VFR CONDITIONS EXPECTED FROM LATE TONIGHT THROUGH SATURDAY. WE COULD SEE SOME PATCHY VALLEY FOG TOMORROW MORNING...BUT NOT ENOUGH CONFIDENCE TO INCLUDE IN THE TAFS PRESENTLY. && .JKL WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. FLASH FLOOD WATCH UNTIL 4 AM EST SATURDAY FOR KYZ058>060-068-069- 079-080-083>088-104-106>120. && UPDATE...KAS SHORT TERM...KAS LONG TERM....DUSTY AVIATION...KAS
Hazardous weather outlook, Mar 2, 4:33 PM EST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 433 PM EST FRI MAR 2 2012 KYZ044-050>052-040000- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 433 PM EST FRI MAR 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...TORNADO WATCH 58 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON KY. KYZ058>060-068-069-079-080-083-084-040000- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY 433 PM EST FRI MAR 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST SATURDAY... ...TORNADO WATCH 58 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. WITH RECENT HEAVY RAINFALL...FLASH FLOODING IS ALSO POSSIBLE INTO TONIGHT ACROSS THE AREA. OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON KY. KYZ085>088-104-106>120-040000- WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 433 PM EST FRI MAR 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST SATURDAY... ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 12 AM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. WITH RECENT HEAVY RAINFALL...FLASH FLOODING IS ALSO POSSIBLE INTO TONIGHT ACROSS THE AREA. OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON KY. KAS
In the hours before
Local storm report, Mar 2, 7:59 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
759 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG MARSHES SIDING 36.74N 84.48W
03/02/2012 MCCREARY KY TRAINED SPOTTER
TREES WIRE LINES DOWN IN STREARNS, 65 MPH GUST AT MARSHES
SIDING.
&&
JCARICOLocal storm report, Mar 2, 8:02 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
802 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL CLAY CITY 37.86N 83.93W
03/02/2012 E1.25 INCH POWELL KY TRAINED SPOTTER
HAIL RANGING FROM DIME TO HALF DOLLAR SIZE COVERING THE
GROUND, APPROXIMATELY 2.5 MILES NORHT ON ROUTE 11 TOWARDS
MT STERLING.
&&
JCARICOLocal storm report, Mar 2, 8:05 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
805 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST 2 N MONTICELLO 36.87N 84.85W
03/02/2012 M58.00 MPH WAYNE KY AWOS
&&
JCARICOSpecial weather statement, Mar 2, 8:23 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 823 PM EST FRI MAR 2 2012 KYZ110-113-120-030215- KNOTT-PIKE-FLOYD- 823 PM EST FRI MAR 2 2012 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 915 PM EST FRIDAY EVENING... KNOTT... PIKE AND FLOYD. AT 823 PM EST...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR LANGLEY...OR 9 MILES SOUTH OF PRESTONSBURG...MOVING EAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ALUBA AROUND 830 PM EST...PIKEVILLE AROUND 835 PM EST...RACCOON AROUND 840 PM EST...PHYLLIS AROUND 845 PM EST...PHYLLIS AROUND 850 PM EST... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING FOR EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EST FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY. GREIF
Local storm report, Mar 2, 8:25 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
825 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL NOETOWN 36.62N 83.76W
03/02/2012 E1.00 INCH BELL KY TRAINED SPOTTER
&&
JCARICOLocal storm report, Mar 2, 8:31 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
831 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL MIDDLESBORO 36.61N 83.72W
03/02/2012 E1.00 INCH BELL KY PUBLIC
QUARTER SIZED HAIL REPORTED WAS REPORTED BY THE PUBLIC
&&
JJThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:04 PM EST | Tornado Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 41 min |
| Mar 2, 7:08 PM EST | Tornado Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 37 min |
| Mar 2, 7:11 PM EST | Tornado Warning | JKL | Floyd, Johnson, Magoffin, Martin | 49 min |
| Mar 2, 7:14 PM EST | Severe Thunderstorm Warning | JKL | Jackson, Owsley, Rockcastle | 46 min |
| Mar 2, 7:22 PM EST | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Lee, Magoffin, Martin and 4 more | 5 hr |
| Mar 2, 7:22 PM EST | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 23 min |
| Mar 2, 7:23 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Wolfe | 52 min |
| Mar 2, 7:24 PM EST | Tornado Warning | JKL | Knox, McCreary, Wayne, Whitley | 36 min |
| Mar 2, 7:28 PM EST | Severe Thunderstorm Warning | JKL | Johnson, Martin | 32 min |
| Mar 2, 7:34 PM EST | Tornado Warning | JKL | Floyd, Johnson, Magoffin, Martin | 26 min |
| Mar 2, 7:45 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Perry | 45 min |
| Mar 2, 7:52 PM EST | Flash Flood Warning | JKL | Breathitt, Estill, Jackson, Lee, Powell, Wolfe | 4 hr |
| Mar 2, 7:57 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 48 min |
| Mar 2, 7:58 PM EST | Tornado Warning | JKL | Bell, Harlan, Knox, Whitley | 32 min |
| Mar 2, 8:22 PM EST | Tornado Warning | JKL | Bell, Harlan | 23 min |
| Mar 2, 11:56 PM EST | Areal Flood Warning | JKL | Bath, Breathitt, Elliott, Estill, Fleming, Floyd and 14 more | 12 hr |
| Mar 3, 12:05 AM EST | Areal Flood Warning | JKL | Bell, Harlan, Knox, McCreary, Whitley | 12 hr |
| Mar 3, 2:00 AM EST | River Flood Advisory | JKL | Bell | 13 hr |
| Mar 3, 2:23 AM EST | River Flood Advisory | JKL | Whitley | 14 hr |
| Mar 3, 7:43 AM EST | River Flood Advisory | JKL | Knox | 26 hr |
| Mar 3, 11:11 AM EST | River Flood Advisory | JKL | Estill, Powell | 42 hr |
| Mar 3, 1:58 PM EST | River Flood Warning | JKL | Whitley | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.